# SDR CA110222012

- Difficulty date: February 19, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Urocop EC 130 B4
- Aircraft time: 3,389 hours
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 350A340210
- Condition: Damaged
- Location: T/R Drive
- Part time: 3,290 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) THIS HELICOPTER HAS BEEN WORKING FOR THE PAST 11 DAYS. THE HELICOPTER HAS BEEN PARKED OUTSIDE WITH ALL THE NECESSARY COVERS AND HEATERS INSTALLED.  THERE HAD BEEN BLOWING SNOW FOR THE PAST DAY PRIOR TO THIS INCIDENT.  ON THE FIRST FLIGHT OF THE DAY THE HELICOPTER WAS GROUND RUN AND POSITIONED CLOSER TO WHERE THE PASSENGERS WERE TO BE PICKED UP.  THIS FLIGHT TOOK 30 SECONDS. AFTER THIS SHORT FLIGHT THE PILOT REPORTED THAT THERE MAY HAVE BEEN AN UNUSUAL VIBRATION AND THE HELICOPTER WAS INSPECTED. THE AME DISCOVERED THAT THE NR 1 BEARING AND DRIVESHAFT WERE DAMAGED. THE REAR SHAFT HAD CONTACTED THE FENESTRON AND A RUB MARK WAS EVIDENT ON THE SHAFT. THE NR 1 BEARING ATTACHMENT BRACKET WAS LOOSE AND HOLES HAD BEEN WORN OBLONG.  AFTER THE HELICOPTER WAS BROUGHT INSIDE A HANGAR AND THE HORIZONTAL STAB WAS REMOVED IT WAS DISCOVERED THAT THE BULKHEAD UNDER THE NR 1 BEARING WAS CRACKED APP 6" LONG. THERE WAS EVIDENCE THAT WATER HAD ENTERED THE HOLLOW DRIVE SHAFT AND CAUSED THIS VIBRATION AND SUBSEQUENT DAMAGE.  APPROXIMATELY 15 ML OF WATER WAS COLLECTED AFTER SNOW HAD MELTED FROM THE REAR END OF THE SHAFT.  AN EXPERIENCED PILOT AND AME KNOWING THAT BLOWING SNOW COULD BE A PROBLEM TOOK EXTRA CARE TO INSPECT THIS AREA BEFORE RUNUP AND THE SHORT FLIGHT.  THEY DID NOT SEE ANY AMOUNT OF SNOW THAT THEY CONSIDERED WOULD BE A PROBLEM.  A SMALL AMOUNT OF MOISTURE INSIDE THE SHAFT PROBABLY CAUSED THIS DAMAGE.  THIS SHAFT HAS TO BE BLOCKED TO PREVENT SNOW AND MOISTURE FROM ACCUMULATING IN THIS AREA.  MFG HAS BEEN CONTACTED AND ARRANGEMENTS FOR REPAIR ARE UNDER WAY.
